advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Essex, UK:

I have recently switched from Humulin 30/70 mix twice a day to Humalog with meals and isophane before bed, to gain better control and flexibility. However, it seems that I have to take rather a lot of insulin, 15 units with meal of Humalog, and eating approx 60 grams of carb. Is this normal? Also my fasting level is high, usually between 10 and 14 mmol/l. Should I increase my before bed isophane injection (currently 22 units) or just eat less? Also, I don't really exercise. Would regular exercise improve my glucose control? If so, what kind of exercise would you recommend for a lazy 22 year old?

One more question: I have had irritable bowel syndrome and chronic fatigue syndrome symptoms for a few months now; is there a link between this and diabetes?

I am type 1, diagnosed 6 years ago.

Answer:

I think the Humalog doses seem too high. Likely the inactivity contributes.

Walk, Walk, Walk!

If you change the isophane, you might want to wait until after you start exercising, or if you admit you aren't then likely you need more isophane. Watch for lows in the night.

Long term diabetes can cause bowel problems. Usually these are of a neuropathic type. Talk to your doctor about this.

LD

DTQ-19981121094902
Original posting 29 May 1999
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.